Hail, Armstrong
- When
- June 1, 7:26 PM CST to 7:27 PM CST
- Where
- Armstrong County, 0.89 mi SE of Claude
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.110, -101.360
A severe thunderstorm produced large hail during the evening hours across the south central Texas Panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced large hail during the evening hours across the south central Texas Panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:53 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT TUE JUN 1 2010 .AVIATION... KEPT MENTION OF TSTMS OUT OF THE TAF FCST FOR EARLY IN THE CYCLE BUT DID INCLUDE CB REMARKS TOWARDS END OF THE FCST PERIOD AS CONFIDENCE IS HIGHER IN THE PSBLTY. OTHERWISE...WEAK COLD FRONT TO SLIDE SEWD ACROSS ALL SITES LATE TNGT AND EARLY WED MORNING. THE PROXIMITY OF THIS BOUNDARY MAY HELP INITIATE TSTMS LATER WED AFTERNOON...WHICH IS HINTED AT IN THIS FCST. ANDRADE && .PREV DISCUSSION... /ISSUED 350 PM CDT TUE JUN 1 2010/ DISCUSSION... A SURFACE DISTURBANCE WILL MOVE NORTHEAST OUT OF NM AND INTO THE SOUTH CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE TONIGHT. THIS DISTURBANCE WILL BE MOVING INTO POTENTIALLY UNSTABLE ENVIRONMENT THIS EVENING AND COULD RESULT IN SOME STRONG THUNDERSTORMS. ON WEDNESDAY...THE MID LEVEL FLOW WILL SHIFT TO THE NORTHWEST. ANOTHER DISTURBANCE WILL RIDE THIS FLOW OVER THE PANHANDLES LATE WEDNESDAY NIGHT AND WILL GIVE US ANOTHER ROUND OF THUNDERSTORM CHANCES. BEYOND THE MIDWEEK...A LARGE RIDGE BUILDS OVER THE PANHANDLES AND MARKS A WARMING TREND WHICH COULD PUT THE AREA NEAR THE 100 DEGREES. I KEPT THE HIGHS FOR NEXT WEEKEND BELOW 3 DIGITS AS PREVIOUS SHIFTS SINCE THE RIDGE APPEARS TO BE OUT OF POSITION FOR EXTREMELY WARM CONDITIONS. THIS DEVELOPMENT WILL NEED TO BE WATCHED BY LATER SHIFTS. NO MAJOR CHANGES WERE MADE TO THE FORECAST. SOME POPS WERE BUMPED UPWARD IN THE NORTHEAST FOR WEDNESDAY. FIRE WEATHER... ALTHOUGH VERY WARM AND DRY CONDITIONS CAN BE ANTICIPATED BY NEXT WEEKEND...WINDS ARE EXPECTED TO WEAKEN IN GENERAL UNDER THE BUILDING RIDGE. NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED AT THIS TIME. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT TUE JUN 1 2010 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 330 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS CAN BECOME STRONG WITH AN ISOLATED THREAT OF SOME STORMS BECOMING SEVERE. THE MAIN THREATS WITH ANY OF THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...BREEZY SOUTHERLY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SOME STORMS HAVE THE POTENTIAL TO BECOME SEVERE...ESPECIALLY IN THE EASTERN TEXAS PANHANDLE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE PANHANDLES SHOULD CONTINUE TO MONITOR THE FORECAST AND BE READY FOR POSSIBLE SPOTTER ACTIVATION THROUGH TONIGHT. CLK
The Amarillo radar (KAMA), 35 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234878, 234879.